Economics at your fingertips  

On stationary multiplier methods for the rounding of probabilities and the limiting law of the Sainte-Laguë divergence

Heinrich Lothar, Pukelsheim Friedrich and Schwingenschlögl Udo

Statistics & Risk Modeling, 2005, vol. 23, issue 2/2005, 117-129

Abstract: Stationary multiplier methods are procedures for rounding real probabilities into rational proportions, while the Sainte-Laguë divergence is a reasonable measure for the cumulative error resulting from this rounding step. Assuming the given probabilities to be uniformly distributed, we show that the Sainte-Laguë divergences converge to the Lévy-stable distribution that obtains for the multiplier method with standard rounding. The norming constants to achieve convergence depend in a subtle way on the stationary method used.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link) ... 2.117.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Statistics & Risk Modeling is currently edited by Robert Stelzer

More articles in Statistics & Risk Modeling from De Gruyter
Series data maintained by Peter Golla ().

Page updated 2017-09-29
Handle: RePEc:bpj:strimo:v:23:y:2005:i:2/2005:p:117-129:n:2